Jump to content

Heart Palpatations


sandy
 Share

Recommended Posts

Hi everyone. I'm new to this board and am happy to now be apart of it. I am 34yrs old and have been suffering with heart palpatations on and off for years. I am on a beta blocker (Toprol 50mg) daily which I believe helps somewhat. But at times my heart flip flops, flutters,skips beats, races and then slows down. It is so uncomfortable and nothing I do seems to help. Does anyone have any suggestions. I live in Nassau NY and am trying to find a doctor in my area that deals with dysautonomia. Any ideas or suggestions would be greatly appreciated.

Link to comment
Share on other sites

Welcome to DINET! Glad you found us.

I know how uncomfortable that is! A beta blocker should help. Additional salt and fluid helps reduce these for me. I believe that I get more of these when my blood volume is low. I also take an SSRI, which helps all my POTS symptoms, including the benign irregular heartbeats.

Hope you can find a specialist in your area. You might take a look at this post to help you navigate this website and the forum:

http://dinet.ipbhost.com/index.php?act=ST&f=1&t=1954

Katherine

Link to comment
Share on other sites

Hi Sandy,

Welcome aboard.

How long have you been on the Toprol? I also live in Nassau County. PM me if you like. :) I have palpitations, tachycardia, rushes, hr up to 130 or more sometimes plus a whole load of other symptoms like most. :P

I have yet to find a Dr. here who really specializes in it but I do know of one member who had a doc that they liked, but I have not looked into him yet.

Link to comment
Share on other sites

Guest tearose

Hello and welcome!

I too get palpitations...but they are not dangerous and I have learned how to manage in spite of them.

I found using a heartrate monitor was very helpful for me to learn what exactly was happening with my heart and what made certain feelings happen. I was quite surprised to SEE that my walking heart rate went from a non-palpatation feeling of 120 to a climbing stair rate of 157-177 :P with palpitations!

I am sorry to say I can't help you with a doc on long island. I would hope you can sometime get to a top notch ANS testing facility to get to the best information about your condition.

In the meantime, is your primary care doctor a "keeper"? Maybe they can do some research for you or you can look at the DINET and NDRF websites to find a physician.

best regards, tearose

Link to comment
Share on other sites

Thank you so much for your replies. It helps just knowing other people understand how difficult this condition can be. I have been on Toprol for 14yrs. I was diagnosed with MVP when I was 19 at the MVP center in Alabama. At age 30 I went to Ohio to see Dr Grubb who specializes in dysautonomia. I also take 20mg of Paxil for the anxiety and adrenaline rushes that my body gives me for no apparent reason. Dr Grubb told me I have hyperadrengic POTS. My system is always in the fight or flight mode. I try to stay as focused in exercise, and eliminating all caffeine. I'm bad with sugar though. I have a sweet tooth. So I'm sure that aggravates my palps. Again thank you for sharing your thoughts

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...